Alert archive / Idaho / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 14, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Sep 10, 2021, 6:39 PM MDT for Canyon County, Owyhee County, Payette County, Idaho; Malheur County, Oregon. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2021, 6:39 PM MDT (00:39 UTC)
- Expired
- Sep 10, 2021, 7:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Canyon County, ID, Owyhee County, ID, Payette County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 88 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 7:25 PM MDT | TSTM WND GST 65 | 7 Sw Nyssa, OR | SPOTTER REPORTED STRONG WINDS WITH TORRENTIAL RAIN. POWER WENT OUT BRIEFLY. |
| Sep 10, 7:37 PM MDT | TSTM WND GST 65 | 7 Sw Nyssa, OR | SPOTTER REPORTED STRONG WINDS WITH TORRENTIAL RAIN. POWER WENT OUT BRIEFLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1590 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
206
WUUS55 KBOI 110039
SVRBOI
IDC027-073-075-ORC045-110130-
/O.NEW.KBOI.SV.W.0014.210911T0039Z-210911T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boise ID
639 PM MDT Fri Sep 10 2021
The National Weather Service in Boise has issued a
* Severe Thunderstorm Warning for...
Southwestern Payette County in southwestern Idaho...
Northwestern Canyon County in southwestern Idaho...
Northwestern Owyhee County in southwestern Idaho...
Northeastern Malheur County in southeastern Oregon...
* Until 730 PM MDT..
* At 639 PM MDT, severe thunderstorms were located along a line
extending from near Westfall to near Twin Springs Campground to
near Knottingham Butte, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Harper and Twin Springs Campground around 640 PM MDT.
Sugarloaf Butte, Little Valley and Vines Hill around 650 PM MDT.
Bully Creek Reservoir, Pelican Point, Shell Rock Butte and Slocum
Creek Campground around 700 PM MDT.
Vale, Adrian, Board Corral Mountain and Keeney Pass around 710 PM
MDT.
Wilder, Succor Creek Campground and Owyhee around 720 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
When safe to do so, please relay storm reports to the National
Weather Service in Boise via local law enforcement, or National
Weather Service Boise Facebook and Twitter accounts.
&&
LAT...LON 4424 11708 4386 11677 4339 11689 4323 11764
4362 11754 4400 11774
TIME...MOT...LOC 0039Z 246DEG 33KT 4396 11764 4365 11748 4332 11756
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:11 PM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Sep 10, 2:11 PM MDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Boise ID 211 PM MDT Fri Sep 10 2021 .SHORT TERM...Tonight through Sunday night...Cold front, showers, and thunderstorms have been making steady eastward progress across eastern Oregon, reaching the OR/ID border around 1 PM MDT. Thunderstorms were developing in Owyhee County in the clearer area east of the front. Temperatures in south-central Idaho have reached 90 to 95 degrees, with 70s to lower 80s elsewhere in Idaho ahead of the front, but upper 50s and 60s along and behind the front. Wind gusts 40 to 45 mph were observed at Rome/OR and Ontario/OR as the front passed. The front, showers, and thunderstorms will move through the Upper Treasure Valley 2-4 PM MDT this afternoon. Expect brief heavy rain and small hail with the thunderstorms. Other showers and thunderstorms will move northeastward from Nevada across eastern Owyhee County into the Magic Valley and Camas Prairie this afternoon and evening, and also from northern Harney County/OR into Baker County this afternoon and evening. Another weaker band of showers and thunderstorms will pass through southwest Idaho 9-11 PM MDT. Skies will clear from west to east in most areas late tonight but showers will continue in Valley County and southern Twin Falls County until around sunrise Saturday. Patchy fog will form in the valleys toward morning due to this evening's rain, but then Saturday will become mostly sunny. A slight chance of thunderstorms is forecast again Saturday afternoon in southern Twin Falls County. Saturday night through Sunday night look mostly clear with normal temperatures, except for patchy fog in the valleys in the morning, and some clouds in northern areas Sunday afternoon and evening. .LONG TERM...Monday through Friday...A weak trough will remain over the Pacific Northwest for west-northwesterly flow aloft through much of the week. A few embedded shortwaves will pass through with little, if any, precipitation expected with them through Thursday. Temperatures should remain near normal through the period. By Friday, ensembles are starting to converge on a solution that will bring a trough into the area, increasing the chance for showers. && .AVIATION...Widespread MVFR showers, and isolated MVFR/IFR thunderstorms across SW Idaho. Stronger thunderstorms roughly northwest of KBNO-KMYL line, and also south of KTWF/KJER from 11/00Z-11/06Z with brief IFR conditions, heavy rain, and strong winds. Clearing after 11/06Z. Surface winds: Becoming west 15-25 kts, with gusts to 40 kts, diminishing after 11/03Z. Winds aloft at 10k ft MSL: southwest 20-30 kts, becoming west 10-20 kts after 11/06Z. Weekend Outlook...VFR for the remainder of the weekend with continued west flow aloft. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...LC LONG TERM....JS AVIATION.....JS
In the hours before
Special weather statement, Sep 10, 3:27 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Boise ID
327 PM MDT Fri Sep 10 2021
IDZ014>016-030-102230-
Southern Twin Falls County ID-Upper Treasure Valley ID-
Western Magic Valley ID-Southwest Highlands ID-
327 PM MDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of Twin Falls,
southwestern Jerome, southeastern Owyhee and southeastern Gooding
Counties through 430 PM MDT...
At 326 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sugarloaf Mountain to near China Mountain.
Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Norton Bay around 340 PM MDT.
Salmon Falls Reservoir, Salmon Falls Dam, Cedar Creek Reservoir
and Murphy Hot Springs around 350 PM MDT.
Rogerson, Sevy Falls, Poison Butte and Middle Butte around 400 PM
MDT.
Hollister, Bruneau River Launch Site, Juniper Butte and Salls
Crossing around 410 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4270 11551 4270 11418 4200 11470 4200 11592
TIME...MOT...LOC 2126Z 209DEG 34KT 4198 11582 4198 11489
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPLocal storm report, Sep 10, 3:36 PM MDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
336 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST 6 N GARDEN CITY 43.72N 116.24W
09/10/2021 M14 MPH ADA ID MESONET
MESONET STATION FW1696 BOISE.
0231 PM TSTM WND GST 13 SSW RIDDLE 42.02N 116.21W
09/10/2021 M45 MPH OWYHEE ID MESONET
MESONET STATION SPAI1 SHO-PAI.
0220 PM TSTM WND GST 4 ENE GOODING 42.95N 114.63W
09/10/2021 M40 MPH GOODING ID MESONET
MESONET STATION UP241 4.1 E GOODING (UPR).
&&Local storm report, Sep 10, 3:38 PM MDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
338 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST 6 S TWIN FALLS 42.48N 114.48W
09/10/2021 M43 MPH TWIN FALLS ID ASOS
ASOS STATION KTWF TWIN FALLS.
0145 PM TSTM WND GST 14 ESE HOLLISTER 42.31N 114.32W
09/10/2021 M45 MPH TWIN FALLS ID MESONET
MESONET STATION TGFI1 TRAIL GULCH.
&&Special weather statement, Sep 10, 4:32 PM MDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Boise ID
432 PM MDT Fri Sep 10 2021
IDZ013>016-030-102330-
Southern Twin Falls County ID-Upper Treasure Valley ID-
Western Magic Valley ID-Southwest Highlands ID-Boise Mountains ID-
432 PM MDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of northwestern Twin
Falls, northwestern Jerome, southeastern Elmore, east central Owyhee
and Gooding Counties through 530 PM MDT...
At 432 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Winter Camp Butte to Buhl. Movement was north
at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Twin Falls, Buhl, Filer and Magic Valley Regional Airport around
440 PM MDT.
Wendell and Hagerman around 450 PM MDT.
Jerome, Hammett, Deadman Flat and Twentymile Butte around 500 PM
MDT.
Glenns Ferry and Gooding around 510 PM MDT.
Blair Trail Reservoir and King Hill around 520 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4230 11448 4242 11575 4323 11541 4316 11460
4312 11459 4286 11460 4285 11459 4285 11438
4283 11437 4282 11435
TIME...MOT...LOC 2232Z 202DEG 36KT 4263 11554 4258 11477
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SPSpecial weather statement, Sep 10, 5:05 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Boise ID
505 PM MDT Fri Sep 10 2021
ORZ061-063-110000-
Malheur County OR-Harney County OR-
505 PM MDT Fri Sep 10 2021
...Strong thunderstorms will impact portions of northeastern Harney
and west central Malheur Counties through 600 PM MDT/500 PM PDT/...
At 505 PM MDT/405 PM PDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Crane to near Butler
Hill. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Crane, New Princeton, Malheur Lake and Malheur Refuge Headquarters
around 410 PM PDT.
Circle Bar around 420 PM PDT.
Venator around 430 PM PDT.
Coleman Mountain and Dunnean around 440 PM PDT.
Diamond Craters around 450 PM PDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4386 11799 4274 11848 4267 11918 4358 11871
TIME...MOT...LOC 2305Z 236DEG 26KT 4344 11868 4278 11907
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SPLocal storm report, Sep 10, 6:20 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
620 PM MDT FRI SEP 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 17 WSW HAGERMAN 42.69N 115.20W
09/10/2021 M50 MPH OWYHEE ID MESONET
MESONET STATION TWBI1 TWIN BUTTES.
0200 PM TSTM WND GST 8 SE MOUNTAIN HOME 43.05N 115.58W
09/10/2021 M46 MPH ELMORE ID MESONET
MESONET STATION 2996 D3 - HAMMETT HILL.
0206 PM TSTM WND GST 3 E JEROME 42.72N 114.45W
09/10/2021 M56 MPH JEROME ID ASOS
AWOS STATION KJER JEROME COUNTY.
0213 PM TSTM WND GST 6 S TWIN FALLS 42.48N 114.48W
09/10/2021 M45 MPH TWIN FALLS ID ASOS
ASOS STATION KTWF TWIN FALLS.
&&The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:02 PM MDT | Special Weather Statement | BOI | Washington | 28 min |
| Sep 10, 7:31 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon, Gem, Owyhee, Payette | 29 min |
| Sep 11, 3:44 AM MDT | Dense Fog Advisory | BOI | Ada, Adams, Canyon, Elmore, Gem, Owyhee and 2 more | 8 hr |
Nearby
Severe Thunderstorm Warnings in Idaho, 2021Severe Thunderstorm Warnings in Oregon, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.